Hail, Harper
- When
- May 25, 7:10 PM CST
- Where
- Harper County, 5 mi N of Rosston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.883, -99.933
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 1:57 PM CST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT THU MAY 25 2006 .DISCUSSION... A FRONT... THAT WAS ACROSS NORTHERN OK THIS MORNING... WILL SLOWLY LIFT NORTHWARD ACROSS NORTHERN OK/PANHANDLES INTO KS THE REST OF THIS AFTN/EVENING. A DRYLINE HAS ALSO DEVELOPED THIS AFTN ACROSS TX PANHANDLE/WEST TX. TSTMS HAVE BEGUN TO DEVELOP IN EASTERN NM THIS AFTN. THESE STORMS AND ANY TSTMS THAT MAY DEVELOP ALONG THE DRYLINE COULD MOVE EAST INTO WESTERN PORTIONS OF THE FA TONITE. HOWEVER... THE BETTER CHANCE FOR TSTMS IN FA WILL BE LATER TONITE ACROSS NORTHERN OK AS LLJ STRENGTHENS AND INTERACTS WITH THE FRONT. A SHORTWAVE OVR THE SW U.S. TODAY WILL SLOWLY MOVE EAST OVR THE NEXT 24-36 HRS. THIS SHORTWAVE WILL CAUSE A STRENGTHENING OF THE LLJ OVR THE AREA TONITE. AS THE LLJ INTERACTS WITH THE FRONT...ADDITIONAL TSTMS CUD DEVELOP ACROSS KS/NORTHERN OK AND MOVE SOUTHEAST OVERNITE INTO FRI MORNING. INSTABILITY MAY BE SUFFICIENT FOR A FEW OF THESE STORMS TO BECOME SEVERE. A DRYLINE WILL AGAIN DEVELOP WEST OF THE AREA IN THE TX PANHANDLE FRI. THE DRYLINE COMBINED WITH HEATING AND LIFT DUE TO THE SHORTWAVE CONTINUING TO SLOWLY MOVE EASTWARD MAY PROVIDE ENOUGH LIFT TO OVERCOME THE CAP NEAR THE DRYLINE. THESE STORMS COULD THEN MOVE INTO WESTERN PORTIONS OF THE FA LATE FRI AFTN/EVENING. THE DRYLINE WILL CONT TO MOVE BACK TO THE WEST AT NIGHT AND EASTWARD DURING THE DAY OVER THE WEEKEND INTO EARLY NEXT WEEK. THE BNDRY IS EXPECTED TO BE A LITTLE BIT CLOSER TO THE FA EACH DAY. WARM TEMPS ALOFT WILL BE A PROBLEM FOR CONVECTION TO DEVELOP EACH DAY... BUT WITH HEATING AND CONVERGENCE ALONG THE BNDRY A FEW TSTMS MAY BE ABLE TO FORM. WITH SW FLOW ALOFT... ANY STORMS THAT DEVELOP COULD MOVE EASTWARD INTO AT LEAST WESTERN PORTIONS OF THE FA. AFTER MONDAY... MODELS SHOWING UPR RIDGE BEGINNING TO BUILD INTO THE SOUTHERN PLAINS CAUSING HOT TEMPS WITH MINIMAL CHANCES OF TSTMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 94 71 92 / 10 10 10 10 HOBART OK 71 97 71 95 / 20 20 20 20 WICHITA FALLS TX 71 97 72 94 / 10 10 10 10 GAGE OK 69 98 69 95 / 30 20 20 10 PONCA CITY OK 69 94 71 93 / 30 20 10 10 DURANT OK 71 93 72 92 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT THU MAY 25 2006
OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS PARTS OF
NORTHERN OKLAHOMA.
LOCATION...
NORTH OF A LINE FROM WOODWARD TO ENID.
TIMING...
10 PM UNTIL 7 AM...
IMPACTS...
WINDS TO 60 MPH AND QUARTER SIZE HAIL.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD MONITOR FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT.
DISCUSSION...
SCATTERED TO PERHAPS WIDESPREAD THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS KANSAS TONIGHT...IN RESPONSE TO THE LIFTING OF MOIST
AND UNSTABLE AIR NEAR AND NORTH OF A WEAK FRONTAL BOUNDARY...THAT
WILL REMAIN CLOSE TO THE KANSAS...OKLAHOMA BORDER. STORMS MAY
DEVELOP BY EARLY EVENING ACROSS WESTERN KANSAS...WITH MOVEMENT
TOWARD THE SOUTHEAST AT 25 MPH. INSTABILITY AND SHEAR WILL SUPPORT
THE POSSIBILITY OF QUARTER SIZE HAIL AND WINDS TO 60 MPH. LATER IN
THE NIGHT...AN OUTFLOW BOUNDARY MAY PUSH THE FRONT FARTHER
SOUTH...ALLOWING MORE STORMS TO DEVELOP ACROSS THE RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...35 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING ACROSS NORTH
CENTRAL OKLAHOMA. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS REDEVELOPING ACROSS EXTREME WESTERN OKLAHOMA FRIDAY
AFTERNOON NEAR A WEST TEXAS DRYLINE. ALTHOUGH SHEAR WILL BE WEAK...A
FEW STORMS MAY APPROACH SEVERE LEVELS. OTHERWISE...THE DRYLINE IS
FORECAST TO REMAIN CLOSE TO AREA SATURDAY THROUGH MONDAY...
SUPPORTING CONTINUED THUNDERSTORM CHANCES ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT THU MAY 25 2006 OKZ010-252230- WOODWARD OK- 518 PM CDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF ALABASTER CAVERNS STATE PARK AT 518 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 725 PM CDT THU MAY 25 2006 OKZ004-260100- HARPER OK- 725 PM CDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF ROSSTON AT 725 PM CDT...MOVING EAST AT 20 MPH. THIS STORM COULD BE SEVERE BY THE TIME IT MOVES INTO WESTERN PORTIONS OF HARPER COUNTY... WITH LARGE HAIL AND GUSTY WINDS. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
The Dodge City radar (KDDC), 98 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Two to six inch diameter tree limbs down in a 4-5 block area.
Pea to golf ball hail was observed.
Wind gust was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508053, 5508054, 5508055, 5508056.